Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 174, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 26, 2007, 9:44 AM CST for Bay County, Gulf County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2007, 9:44 AM CST (15:44 UTC)
- Expired
- Nov 26, 2007, 10:15 AM CST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 83 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 261545
SVRTAE
FLC005-045-261615-
/O.NEW.KTAE.SV.W.0174.071126T1544Z-071126T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM CST MON NOV 26 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF CALLAWAY...
WESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1015 AM CST/1115 AM EST/
* AT 942 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALLAWAY TO 18 MILES SOUTH OF CALLAWAY TO 29 MILES SOUTHWEST
OF PORT ST. JOE...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BAYOU GEORGE AND FARMDALE BY 955 AM CST...
DAVIS BEACH BY 1000 AM CST...
NIXON BY 1005 AM CST...
OVERSTREET...BEACON HILL AND SAINT JOE BEACH BY 1115 AM EST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2985 8544 2990 8539 2997 8553 3008 8570
3012 8571 3035 8546 3013 8532 3009 8519
2984 8527 2981 8532 2986 8538 2977 8537
2975 8541
TIME...MOT...LOC 1544Z 221DEG 45KT 3012 8561 2990 8558
2962 8570
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:46 AM CST, 58 minutes earlier.
Area forecast discussion, Nov 26, 8:46 AM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 AM EST MON NOV 26 2007 .DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A 1008MB SURFACE LOW JUST NORTH OF JACKSON TN. A COLD FRONT EXTENDED SOUTHWARD FROM THIS SURFACE LOW...JUST WEST OF THE MS/AL BORDER AND INTO FAR EASTERN LOUISIANA AND INTO THE WEST CENTRAL GULF OF MEXICO. THE POSITION OF THE WARM FRONT IS OPEN TO SOME DEBATE. I ANALYZED THE FRONT JUST NORTH OF OF THE FLORIDA BORDER...GENERALLY FROM JUST SOUTH OF DOTHAN...TO MOULTRIE TO NORTH OF VALDOSTA. 500 MB ANALYSIS AT 12 UTC SHOWS THE UPPER LOW HAS OPENED INTO A TROF AND IS APPROACHING LITTLE ROCK. A LARGE RIDGE IS ANALYZED OVER THE ATLANTIC...JUST NORTH OF HISPANOLA. RADAR IMAGERY AT 1350Z IS SHOWING A WELL DEFINED CONVECTIVE BAND FROM NORTHERN HOUSTON COUNTY SOUTHWARD INTO NORTHERN CALHOUN COUNTY FL. THERE IS SOME DOUBT AS TO WHETHER THE WIND ASSOCIATED WITH THIS LINE IS ACTUALLY REACHING THE SURFACE. THE 12 UTC SOUNDING FROM KTAE INDICATED A RELATIVELY STABLE BOUNDARY LAYER UP TO 950MB. ONCE THE WARM FRONT MOVES FURTHER NORTH...WELL LIKELY GET SOME BETTER INSTABILITY...BUT THIS WILL LIKELY ONLY EXIST IN FLORIDA...AND EVEN THEN ONLY IN AREAS FROM TALLAHASSEE EASTWARD WHERE SOME INSOLATION WILL OCCUR. THREAT FOR SEVERE WEATHER HAS BEEN TRIMMED BACK ONLY INTO FLORIDA DUE TO LACK OF SURFACE BASED INSTABILITY. VISIBLE SATELLITE SHOWS PARTLY CLOUDY SKIES EAST OF TALLAHASSEE...WHERE TEMPERATURES ARE ALREADY RUNNING IN THE LOWER 70S. WITH THE BETTER INSTABILITY IN FLORIDA...THE THREAT FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM EXISTS...ESPECIALLY IF BETTER INSTABILITY CAN BE REALIZED THIS AFTERNOON. HOWEVER...THE DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL BE WEAKENING AS THE UPPER TROF SHIFTS NORTHEASTWARD AND WEAKENS IN THE OHIO VALLEY. CURRENT FORECAST HAS 90 POPS TAPERING DOWN TO 50 POPS WEST TO EAST. BASED ON CURRENT RADAR TRENDS...THESE POPS NEED TO COME UP ACROSS THE WESTERN HALF OF THE FORECAST AREA. RAIN CHANCES WILL BE DIMINISHING IN THE WEST IN THE AFTERNOON HOURS AS THE COLD FRONT MOVES TOWARD THE REGION. WILL MAKE A FEW MINOR ADJUSTMENTS TO TEMPERATURES AS WELL. && .AVIATION...IFR CIGS AND VSBYS PERSIST ACROSS MUCH OF GA AND THE FL BIG BEND THIS MORNING...WHILE A BAND OF RAIN AND INTENSE THUNDERSTORMS CONTINUES TO MOVE EASTWARD ACROSS AL AND THE EASTERN FL PANHANDLE. IN AREAS WHERE SHOWERS HAVE DEVELOPED...CIGS AND VSBYS HAVE MIXED OUT TO MVFR...HOWEVER LIFR VSBYS AND STRONG WIND GUSTS HAVE BEEN REPORTED IN SOUTHEAST AL AND THE FL PANHANDLE IN VERY HEAVY RAINFALL WITH THE SQUALL LINE. EXPECT CONDITIONS ACROSS GA AND THE FL PANHANDLE TO IMPROVE TO MVFR AHEAD OF THE SQUALL LINE...WITH IFR CONDITIONS ASSOCIATED WITH THE SQUALL LINE AS IT CONTINUES TO MOVE EASTWARD. EXPECT CONDITIONS TO IMPROVE TO VFR FOLLOWING THE PASSAGE OF THE COLD FRONT LATE WHICH SHOULD MOVE INTO EASTERN PORTIONS OF THE AREA BY LATE THIS AFTERNOON...EXCEPT FOR MVFR VSBYS OVER PORTIONS OF SOUTH CENTRAL GA AND THE EASTERN FLORIDA BIG BEND BY DAYBREAK TUESDAY. && .MARINE...WE ARE CONTINUING TO SEE MARGINAL SCA CONDITIONS IN OUR WESTERN WATERS...WITH SOLID SCEC CONDITIONS IN THE EAST. SEE NO REASON AT THIS TIME TO MAKE ANY CHANGES TO THE CURRENT BREAKUP IN THE COASTAL WATERS. EXPECT WINDS TO SWING TO WESTERLY IN THE WESTERN WATERS LATER THIS AFTERNOON AND THEN NORTHWEST AS THE FRONT CROSSES THE WATERS THIS EVENING. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT UNTIL 00Z TUESDAY GMZ750-770. && AVIATION...DUVAL REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Nov 26, 4:40 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EST MON NOV 26 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 540 AM EST MON NOV 26 2007 /440 AM CST MON NOV 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND EVENING...PRECEDED BY A BAND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS MAY BE SEVERE OVER SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND COASTAL WATERS THIS MORNING...AND THIS AFTERNOON ACROSS SOUTHWEST GEORGIA AND THE WESTERN FLORIDA BIG BEND. THE MAIN THREATS FROM THESE STORMS WILL BE FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 40 MPH. GUSTY SOUTHERLY WINDS WILL CREATE HAZARDOUS CONDITIONS FOR MARINE INTERESTS TODAY...WITH SMALL CRAFT ADVISORIES IN EFFECT FOR THE PANHANDLE COASTAL WATERS. SMALL CRAFT SHOULD ALSO EXERCISE CAUTION OVER THE BIG BEND COASTAL WATERS. FINALLY...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE PANHANDLE BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DRY CONDITIONS WITH SEASONABLE TEMPERATURES WILL PREVAIL THROUGH THE FIRST HALF OF THE UPCOMING WEEKEND. THE NEXT CHANCE OF RAIN WILL BE ON SUNDAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...ESPECIALLY FOR AREAS WEST OF A LINE FROM ALBANY TO APALACHICOLA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. JAMSKI
In the hours before
Special weather statement, Nov 26, 6:21 AM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 721 AM EST MON NOV 26 2007 FLZ008-261245- COASTAL WALTON- 621 AM CST MON NOV 26 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 645 AM CST AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Nov 26, 6:56 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 756 AM EST MON NOV 26 2007 FLZ008>012-261345- BAY-COASTAL WALTON-HOLMES-JACKSON-WASHINGTON- 656 AM CST MON NOV 26 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...HOLMES...JACKSON... WALTON AND WASHINGTON COUNTIES... * UNTIL 745 AM CST AT 653 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF VERNON TO 13 MILES SOUTHEAST OF SANTA ROSA BEACH...MOVING NORTHEAST AT 45 MPH. PEOPLE IN EASTERN HOLMES...NORTHWESTERN JACKSON...SOUTHEASTERN WALTON...WESTERN BAY AND WESTERN WASHINGTON COUNTIES...INCLUDING THE CITIES OF BONIFAY AND VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Local storm report, Nov 26, 7:14 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 AM EST MON NOV 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND DMG 4 N DE FUNIAK SPRINGS 30.77N 86.12W
11/26/2007 WALTON FL LAW ENFORCEMENT
1 TREE REPORTED DOWN AT INGLE ROAD AND COUNTY ROAD 1883.
&&
GODSEYSpecial weather statement, Nov 26, 8:36 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 AM EST MON NOV 26 2007 FLZ010-012-261515- BAY-WASHINGTON- 836 AM CST MON NOV 26 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY AND WASHINGTON COUNTIES... * UNTIL 915 AM CST AT 831 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF LYNN HAVEN TO 13 MILES SOUTHWEST OF LOWER GRAND LAGOON...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF LYNN HAVEN TO 18 MILES SOUTHWEST OF PANAMA CITY...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE NEAR... UPPER GRAND LAGOON BY 845 AM CST. PRETTY BAYOU BY 850 AM CST. PANAMA CITY BY 855 AM CST. HILAND PARK BY 900 AM CST. SPRINGFIELD BY 905 AM CST. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Nov 26, 9:33 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1033 AM EST MON NOV 26 2007 FLZ012-261615- BAY- 933 AM CST MON NOV 26 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 1015 AM CST AT 928 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR UPPER GRAND LAGOON...OR NEAR PANAMA CITY... MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE NEAR... PRETTY BAYOU BY 940 AM CST. LYNN HAVEN BY 945 AM CST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:12 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 26, 6:31 AM CST | Severe Thunderstorm Warning | TAE | Walton | 29 min |
| Nov 26, 7:09 AM CST | Severe Thunderstorm Warning | TAE | Washington | 36 min |
| Nov 26, 7:31 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 29 min |
| Nov 26, 9:03 AM CST | Special Marine Warning | TAE | 87 min | |
| Nov 26, 10:30 AM CST | Special Marine Warning | TAE | 90 min | |
| Nov 26, 1:40 PM CST | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.